Ohio, 2016

Flash Flood and Flood in Ohio, June 15, 2016

June 15, 2016 · NWS ILN · 13 events in 9 counties and zones

An area of thunderstorms developed across Indiana in an extremely unstable airmass. An upper level disturbance helped drive the development of the storms into the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An area of thunderstorms developed across Indiana in an extremely unstable airmass. An upper level disturbance helped drive the development of the storms into the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 5:34 PM EST, 1 minute earlier.

Area forecast discussion, Jun 15, 5:34 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Wilmington OH
634 PM EDT WED JUN 15 2016

.SYNOPSIS...
An area of showers and thunderstorms will swing across the region
this afternoon into the evening. A cold front will then move
through the area Thursday, bringing cooler and less humid
conditions for Friday into the weekend.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Convection is increasing across Indiana as the atmosphere reaches
peak instability. Consensus of models is to bring the convection
ewd into the fa this evening. The I-75 corridor westward has the
best chance of seeing strong to severe thunderstorms late this
afternoon into the evening. Expect the thunderstorms to be e of
the area by 03Z, with decreasing clouds behind them. A strong H5
s/w will be dropping through the Great Lakes late tonight. The
GFS is trying to push some pcpn with it into the nw counties
toward 12Z. The majority of the other models is to leave the pcpn
n of the fa, so kept the region dry.

Lows tonight will be around 70 degrees.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
The H5 s/w will drop out of the Great Lakes into into ern Ohio and
wrn PA on Thursday. Ahead of the wave will be a sfc low and cdfnt.
Best chance of showers and maybe a thunderstorm will be in central
Ohio...with decreasing chances towards CVG. Highs will range from
the lower 80s in the north to around 90 in nrn KY. Pcpn chances
will linger for a few hours into Thursday night for ern areas.

Lingering lift from the s/w will be found in West Virginia back
into ern Oh and Ky on Friday. There could be an isolated storm
popup in the extreme se counties. Highs will be in the lower 80s
across the fa.

Cooler and drier air will begin to work in Friday night. Lows
will be in the upper 50s to lower 60s.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Closed upper low will be crossing northeast Ohio on Thursday. Though
most precip should occur on the east side of the low where lift will
be most enhanced, a few showers and thunderstorms may still develop
in the ILN area, affecting mainly northeast counties.  Isolated to
scattered convection may persist over far eastern locations Thursday
night and Friday as the upper low opens up and drops southeast
across the Mid Atlantic states.

For Saturday through Monday, the area will be under a northerly
upper flow ahead of a very large and intense ridge aloft, coupled
with surface high pressure settling across the northeast CONUS.
Sunny skies are expected, and warm advection will be evident in the
circulation around the high.

Dry weather may be interrupted Tuesday when a cold front is forecast
to sag into Ohio in response to a deepening upper trough over
southeast Canada. Showers and thunderstorms may develop by Tuesday
afternoon, though timing is quite uncertain at this point due to
model inconsistency from run to run.

Temperatures starting near normal in the lower 80s Thursday will
then be boosted by sunshine and warm advection, with guidance
yielding mid and upper 80s for the rest of the period.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Area of thunderstorms upstream of taf sites will push through
relatively quickly this evening and not linger past 1 or 2z.
Downstream area has been shaded with the clouds from upstream
storms and the rapid destabilization that was seen earlier over
Indiana is not expected to occur over our region in Ohio and
notably weaker storms will cross the taf sites, possibly skirting
KDAY KCMH and KLCK with several breaks noted in the lines.

VFR conditions will be found outside of thunderstorm activity and
cloud cover will quickly dissipate in the post-storm environment.
By late morning tomorrow, fair wx cu around 4kft will pop and
winds from the north-northwest will kick in 12-15kts with gusts to
20 and 25kts for the latter part of the day. KCMH and KLCK will be
closer to the cyclonic circulation of an upper level shortwave that
will dive southeast late in the day, as well as a surface low in
eastern Ohio. This may spark a mvfr shower in central Ohio late in
the day, which is included in the forecast here.

OUTLOOK...No significant weather is expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JDR/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Franks
AVIATION...Franks
Hazardous weather outlook, Jun 15, 3:51 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT WED JUN 15 2016

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ034-035-042-043-051-060-
061-070-071-077>079-162100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-MERCER-AUGLAIZE-DARKE-SHELBY-MIAMI-
PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-CLERMONT-BROWN-
451 PM EDT WED JUN 15 2016

...SEVERE THUNDERSTORM WATCH 260 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

KYZ100-OHZ026-044>046-052>056-062>065-072>074-080>082-088-162100-
LEWIS-HARDIN-LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON-
ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO-
451 PM EDT WED JUN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THROUGH EARLY EVENING.
CONDITIONS WILL REMAIN FAVORABLE FOR HEAVY RAINFALL AND MAY ALSO
LEAD TO SOME STRONG THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 15, 4:28 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
528 PM EDT WED JUN 15 2016

OHZ034-042-152200-
MERCER OH-DARKE OH-
528 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MERCER AND NORTHERN
DARKE COUNTIES UNTIL 600 PM EDT...

AT 527 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR ST.
HENRY...MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
VERSAILLES...ST. HENRY...FORT RECOVERY...ANSONIA...WEBSTER...
OSGOOD...BURKETTSVILLE...NORTH STAR...ROSSBURG...NEW WESTON...
YORKSHIRE...HORATIO...ELDORA SPEEDWAY...ROSE HILL...
STATE ROUTE 47 AT US ROUTE 127...NORTH DAYTON...WILLOWDELL...
DARKE COUNTY AIRPORT AND BROCK.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4035 8443 4010 8444 4033 8480 4048 8480
TIME...MOT...LOC 2127Z 303DEG 19KT 4036 8467

NOVAK
Special weather statement, Jun 15, 4:56 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED JUN 15 2016

INZ050-058-059-066-073-074-OHZ060-070-152245-
DEARBORN IN-RIPLEY IN-FRANKLIN IN-WAYNE IN-FAYETTE IN-UNION IN-
PREBLE OH-BUTLER OH-
556 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL DEARBORN...
NORTHEASTERN RIPLEY AND FRANKLIN COUNTIES IN SOUTHEASTERN INDIANA...
SOUTH CENTRAL WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL
INDIANA...SOUTHWESTERN PREBLE COUNTY IN WEST CENTRAL OHIO AND
NORTHWESTERN BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 645 PM EDT...

AT 556 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CONNERSVILLE...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
CONNERSVILLE...BATESVILLE...BROOKVILLE...LIBERTY...
WEST COLLEGE CORNER...OLDENBURG...SALEM...WATERLOO...
BLOOMING GROVE...COLUMBIA...SUNMAN...METAMORA...BUNKER HILL...
ABINGTON...BROWNSVILLE...ST. LEON...LAUREL...COLLEGE CORNER...
CEDAR GROVE AND MOUNT CARMEL.

THIS INCLUDES I-74 IN INDIANA BETWEEN MILE MARKERS 145 AND 163.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3927 8530 3961 8530 3966 8523 3979 8509
      3966 8470 3924 8499 3923 8537
TIME...MOT...LOC 2156Z 305DEG 27KT 3956 8512

KC
Special weather statement, Jun 15, 4:58 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 PM EDT WED JUN 15 2016

OHZ042-043-051-152245-
MIAMI OH-DARKE OH-SHELBY OH-
558 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIAMI...
NORTHEASTERN DARKE AND SOUTHWESTERN SHELBY COUNTIES UNTIL 645 PM
EDT...

AT 557 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
VERSAILLES...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
PIQUA...VERSAILLES...COVINGTON...BRADFORD...WEBSTER...RUSSIA...
GETTYSBURG...OSGOOD...NORTH STAR...ROSSBURG...LOCKINGTON...
YORKSHIRE...HORATIO...HOUSTON...UNION CORNERS...POLO...
STATE ROUTE 47 AT US ROUTE 127...BLOOMER...
WILLOWDELL AND DARKE COUNTY AIRPORT.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 84 AND 85.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4019 8418 4001 8449 4029 8465 4036 8455
      4036 8450
TIME...MOT...LOC 2157Z 314DEG 20KT 4028 8454

NOVAK
Special weather statement, Jun 15, 5:21 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
621 PM EDT WED JUN 15 2016

OHZ042-051-152245-
MIAMI OH-DARKE OH-
621 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIAMI AND EAST
CENTRAL DARKE COUNTIES UNTIL 645 PM EDT...

AT 620 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
BRADFORD...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
TROY...PIQUA...WEST MILTON...COVINGTON...BRADFORD...PLEASANT HILL...
GETTYSBURG...LAURA...CASSTOWN...LUDLOW FALLS...HORATIO...
FARRINGTON...GARLAND...BLOOMER AND CIRCLE HILL.

THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 72 AND 79.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4007 8410 3992 8438 4013 8450 4020 8442
      4020 8441
TIME...MOT...LOC 2220Z 321DEG 24KT 4013 8442

NOVAK
Special weather statement, Jun 15, 5:27 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
627 PM EDT WED JUN 15 2016

INZ059-066-073>075-080-KYZ091-092-OHZ060-070-077-152315-
OHIO IN-SWITZERLAND IN-DEARBORN IN-RIPLEY IN-FRANKLIN IN-UNION IN-
BOONE KY-KENTON KY-HAMILTON OH-PREBLE OH-BUTLER OH-
627 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHWESTERN
SWITZERLAND...DEARBORN...RIPLEY AND EASTERN FRANKLIN COUNTIES IN
SOUTHEASTERN INDIANA...SOUTHEASTERN UNION COUNTY IN EAST CENTRAL
INDIANA...BOONE AND NORTHERN KENTON COUNTIES IN NORTHERN KENTUCKY...
HAMILTON COUNTY IN SOUTHWESTERN OHIO...SOUTHWESTERN PREBLE COUNTY IN
WEST CENTRAL OHIO AND BUTLER COUNTIES IN SOUTHWESTERN OHIO UNTIL 715
PM EDT...

AT 627 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHEAST OF BATESVILLE...MOVING SOUTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
CINCINNATI...HAMILTON...FAIRFIELD...COVINGTON...FLORENCE...OXFORD...
FOREST PARK...ERLANGER...SHARONVILLE...SPRINGDALE...READING...
HARRISON...NORTH COLLEGE HILL...EDGEWOOD...ELSMERE...WYOMING...
CHEVIOT...FORT MITCHELL...VILLA HILLS AND MOUNT HEALTHY.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-74 IN INDIANA BETWEEN MILE MARKERS 153 AND 171.
 I-74 IN OHIO BETWEEN MILE MARKERS 0 AND 19.
 I-75 IN KENTUCKY BETWEEN MILE MARKERS 177 AND 187.
 I-75 IN OHIO BETWEEN MILE MARKERS 1 AND 21.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3920 8544 3925 8533 3931 8503 3965 8479
      3932 8437 3890 8466 3889 8520 3892 8520
      3891 8544
TIME...MOT...LOC 2227Z 310DEG 41KT 3924 8509

KC
Special weather statement, Jun 15, 5:31 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
631 PM EDT WED JUN 15 2016

OHZ046-152300-
DELAWARE OH-
631 PM EDT WED JUN 15 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE COUNTY UNTIL
700 PM EDT...

AT 630 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DELAWARE...MOVING SOUTHEAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

LOCATIONS IMPACTED INCLUDE...
DELAWARE...SUNBURY...POLARIS...GALENA...WARRENSBURG...
ALUM CREEK STATE PARK...LEWIS CENTER...
INTERSTATE 71 AT US ROUTE 36/STATE ROUTE 37...KILBOURNE...
STATE ROUTE 257 AT US ROUTE 36...STRATFORD AND OLIVE GREEN.

THIS INCLUDES I-71 IN OHIO BETWEEN MILE MARKERS 122 AND 136.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 4029 8320 4036 8313 4033 8281 4020 8286
      4014 8299
TIME...MOT...LOC 2230Z 293DEG 24KT 4031 8314

KC

The radar

The Cincinnati radar (KILN), 116 km away, was scanning. The volume nearest the first event began at 22:33 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind, 2 hail, 1 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Delaware

When
June 15, 5:35 PM EST to 5:40 PM EST
Where
Delaware County, 1.05 mi W of Delaware
Measured
39 kt (45 mph) estimated gust
Property damage
$100
Reported by
Trained Spotter
Coordinates
40.300, -83.090

A two to three inch diameter tree branch broken from tree. Pea size hail also was reported, along with visibilities reduced to less than half a mile.

Thunderstorm Wind, Butler

When
June 15, 5:55 PM EST to 6:05 PM EST
Where
Butler County, 1.74 mi WSW of Homewood
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
39.370, -84.560

A couple of trees were knocked down.

Hail, Miami

When
June 15, 6:06 PM EST to 6:11 PM EST
Where
Miami County, Casstown
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
40.050, -84.130

Thunderstorm Wind, Hamilton

When
June 15, 6:13 PM EST to 6:23 PM EST
Where
Hamilton County, 1.28 mi ESE of Delhi
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
39.110, -84.660

Several six inch diameter tree limbs were broken off trees.

Thunderstorm Wind, Clark

When
June 15, 6:27 PM EST to 6:37 PM EST
Where
Clark County, 0.87 mi NW of Enon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.880, -83.940

A couple of trees were knocked down.

Thunderstorm Wind, Clark

When
June 15, 6:46 PM EST to 6:56 PM EST
Where
Clark County, 0.87 mi NW of South Charleston
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.830, -83.640

A tree was knocked down into an alley.

Thunderstorm Wind, Clark

When
June 15, 6:46 PM EST to 6:56 PM EST
Where
Clark County, 1.59 mi E of Royal
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
39.880, -83.670

A tree was knocked down along Newlove Rd. between State Route 41 and Fletcher Chapel Rd.

Thunderstorm Wind, Warren

When
June 15, 6:48 PM EST to 6:58 PM EST
Where
Warren County, 0.53 mi W of Lebanon
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
39.430, -84.210

Scattered trees were knocked down across the county.

Thunderstorm Wind, Franklin

When
June 15, 7:04 PM EST to 7:14 PM EST
Where
Franklin County, 1.06 mi W of Blacklick
Measured
47 kt (54 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.000, -82.840

A tree was downed.

Flash Flood, Delaware

When
June 15, 7:44 PM EST to 10:30 PM EST
Where
Delaware County, 0.87 mi SW of Rathbone to 1.05 mi SW of Rathbone
Cause
Heavy Rain
Property damage
$500
Reported by
Law Enforcement
Coordinates
40.190, -83.160

High water was reported over roadways. Some small tree branches and limbs were also reported down in Concord Township.

Thunderstorm Wind, Scioto

When
June 15, 8:12 PM EST to 8:22 PM EST
Where
Scioto County, 1.28 mi ESE of Camp Oyo
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
38.710, -83.130

One tree was downed over State Route 125, two miles off of U.S. 52.

Hail, Scioto

When
June 15, 8:35 PM EST to 8:40 PM EST
Where
Scioto County, 1.08 mi W of Wheelersburg
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
38.730, -82.850

Flood, Hocking

When
June 15, 9:02 PM EST to 10:00 PM EST
Where
Hocking County, 1.27 mi ENE of Logan to 1.27 mi NE of Logan
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.540, -82.400

A half foot of water was reported on the road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2016Every state in 2016This day in weather historyWarnings in Ohio, June 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631765, 631787, 631762, 631789, 631791, 631792, 631793, 631794, 631795, 631756, 631798, 631764, 631761.